Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 66, NWS Raleigh, NC

May 3, 2007Anson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 3, 2007, 4:25 PM EDT for Anson County, North Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2007, 4:25 PM EDT (20:25 UTC)
Expired
May 3, 2007, 5:30 PM EDT
In force
65 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Anson County, NC

The radar

The Columbia radar (KCAE), 141 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 032025
SVRRAH
NCC007-032130-
/O.NEW.KRAH.SV.W.0066.070503T2025Z-070503T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ANSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 530 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF MCFARLAN...OR ABOUT 14 MILES
  SOUTH OF WADESBORO...MOVING NORTHEAST AT 10 MPH. PENNY SIZED HAIL
  IS LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MORVEN...

THE MAIN THREAT WITH THIS STORM IS PENNY SIZE HAIL OR LARGER. HAIL OF
THIS SIZE MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.

LAT...LON 3473 7994 3492 7987 3503 7990 3501 8029
      3469 8034

$$

DJF
3 follow-up statements
000 
WWUS52 KRAH 032039
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT THU MAY 3 2007

NCC007-032130-
/O.CON.KRAH.SV.W.0066.000000T0000Z-070503T2130Z/
ANSON NC-
438 PM EDT THU MAY 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN ANSON COUNTY...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF MORVEN...OR ABOUT 12 MILES SOUTH OF WADESBORO...MOVING
NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WHITE STORE...
MCFARLAN...PEACHLAND...POLKTON AND LILESVILLE.

THIS STORM HAS INCREASED IN INTENSITY SINCE 425 PM...WITH HAIL TO 
THE SIZE OF QUARTERS POSSIBLE.  IN ADDITION...CONTINUOUS LIGHTNING 
WAS EVIDENT WITH THE STORM...WITH LIGHTNING AS FREQUENT AS ONE 
STRIKE EVERY FIVE SECONDS.  MOVE INDOORS IMMEDIATELY OR STAY 
INDOORS  REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

LAT...LON 3473 7994 3492 7987 3503 7990 3501 8029
      3469 8034

$$

DJF
000 
WWUS52 KRAH 032108
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT THU MAY 3 2007

NCC007-032130-
/O.CON.KRAH.SV.W.0066.000000T0000Z-070503T2130Z/
ANSON NC-
506 PM EDT THU MAY 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN ANSON COUNTY...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF WADESBORO...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... PEACHLAND...MCFARLAN...
MORVEN...POLKTON AND LILESVILLE.

IN ADDITION TO HAIL TO NICKEL SIZE...CONTINUOUS CLOUD TO GROUND 
LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY OR 
STAY INDOORS IF YOU ARE ALREADY THERE REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO INCHES DURING 
THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS.  FLOODING OF LOW LYING 
AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.  A FLASH 
FLOOD WARNING IS ALSO IN EFFECT FOR ANSON COUNTY.  BROWN CREEK IS 
PRONE TO FLOODING IN SOUTHWESTERN ANSON COUNTY ON MONROE WHITE STORE 
ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3473 7994 3492 7987 3503 7990 3501 8029
      3469 8034

$$

DJF
000 
WWUS52 KRAH 032123
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
521 PM EDT THU MAY 3 2007

NCC007-032131-
/O.EXP.KRAH.SV.W.0066.000000T0000Z-070503T2130Z/
ANSON NC-
521 PM EDT THU MAY 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANSON COUNTY EXPIRES
AT 530 PM EDT...

AT 520 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT THE 
THUNDERSTORMS OVER ANSON COUNTY...BETWEEN WADESBORO AND MORVEN...
WERE GRADUALLY DIMINISHING IN INTENSITY.  AS A RESULT...IT IS 
EXPECTED THAT THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE AT 530 PM AND WILL NOT BE EXTENDED.  HOWEVER...FREQUENT 
LIGHTNING AND HEAVY RAIN WERE STILL OCCURRING.  REMAIN INDOORS AND 
AWAY FROM WINDOWS UNTIL STORMS HAVE PASSED OR DIMINISHED.  ALSO...
STAY AWAY FROM STREAMS AND CREEKS THAT ARE RUNNING HIGH AND FLOWING 
FAST.  DO NOT DRIVE WHERE WATER COVERS THE ROAD.  A FLASH FLOOD 
WARNING REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 3473 7994 3492 7987 3503 7990 3501 8029
      3469 8034

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:38 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 3, 2:38 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT THU MAY 3 2007

.SYNOPSIS...
AN UPPER LEVEL SHEAR AXIS EXTENDED WEST TO EAST... FROM KANSAS
THROUGH MO... KY... AND INTO VA THURSDAY AFTERNOON. UPPER RIDGING
CONTINUED OVER THE SOUTHEASTERN U.S. INTO THE OHIO VALLEY WITH A CUT
OFF LOW AT H5 OVER N TEXAS. THE MAIN SURFACE FRONT HAD PUSHED SOUTH
OF CENTRAL NC... TO THE SE COASTAL AREA OF NC. A SECONDARY PUSH OF
COOLER STABLE AIR WAS ADVANCING S-SW THROUGH THE SANDHILLS AND
SOUTHERN COASTAL PLAIN AT EARLY AFTERNOON... DRIVEN BY A 1026 MB
HIGH CENTERED OVER THE EASTERN GREAT LAKES.
&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
WIDESPREAD LOW CEILINGS HAVE BEEN SPREADING S-SW FROM NORTHERN
SECTIONS OF THE STATE INTO THE CENTRAL AND EASTERN SECTIONS BEHIND
THE SECONDARY COLD FRONT. THE TEMPERATURES FELL 4-5 DEGREES IN AN
HOUR ACROSS THE PIEDMONT (RDU AND GSO) AS THIS COLD FRONT PASSED
LATE MORNING INTO THE EARLY AFTERNOON. AS OF EARLY AFTERNOON... THE
TEMPERATURES TO THE NORTH HAVE BEEN HOLDING BETWEEN 60-63 WITH THE
LOW OVERCAST AND NE BREEZE... WHILE READINGS DOWN SOUTH AT
WADESBORO... ROCKINGHAM... AND LAURINBURG HAD REACHED 80-82 WITH
MOSTLY SUNNY SKIES. ORGANIZED SHOWERS REMAINED TO OUR
NORTHWEST-NORTH ALONG THE OLD H5 SHEAR AXIS EXTENDING FROM KY EAST
ACROSS SOUTHERN VA.

FOR THE REMAINDER OF THE AFTERNOON... THE SHEAR AXIS WILL REMAIN TO
OUR NORTH AND THIS IS WHERE THE BEST CHANCE OF SIGNIFICANT SHOWERS
AND ISOLATED ELEVATED THUNDERSTORMS WILL REMAIN. WE WILL MAINTAIN A
CHANCE POP FOR THE NORTHERN COUNTIES AS THERE COULD BE A FEW SHOWERS
THAT CLIP OUR BORDER COUNTIES. THE LOW LEVEL CLOUDINESS WILL
CONTINUE TO SPREAD SOUTH WITH THE COLD FRONT THAT SHOULD REACH THE
SOUTHERN BORDER COUNTIES DURING THE MID TO LATE AFTERNOON. THE TEMPS
WILL LIKELY FALL 5-7 DEGREES IN AN HOUR AS THE FRONT PASSES...
ESPECIALLY WHERE READINGS WERE IN THE 80S AT EARLY AFTERNOON.

WITH THE SURFACE WINDS ALREADY FROM THE NE... ADVECTING MORE STABLE
BOUNDARY LAYER INTO THE REGION... THE CHANCE OF SHOWERS OR
THUNDERSTORMS THIS AFTERNOON AHEAD OF THE BOUNDARY APPEARS RATHER
SMALL. THE LACK OF UPPER SUPPORT... INSTABILITY...AND SURFACE
CONVERGENCE SUPPORTS ONLY ABOUT A 10 POP.

FOR THE OVERNIGHT PERIOD... THE CHANCE OF MUCH NEEDED RAIN WILL BE
ON THE INCREASE ESPECIALLY IN THE NW EARLY... THEN ELSEWHERE DURING
THE LATE EVENING AND OVERNIGHT. THE H5 SHEAR AXIS TO OUR NORTH IS
EXPECTED TO SLOWLY DRIFT SOUTH TOWARD NORTHERN NC. THE REGION IS
FORECAST TO COME UNDER THE INFLUENCE OF THE LEFT EXIT REGION OF THE
H2 JET... WHICH SHOULD WORK IN CONJUNCTION WITH WAA AND ISENTROPIC
LIFT IN THE 925-850 MB LAYER... TO PRODUCE SIGNIFICANT LIFT. POP
WILL BE RAISED CATEGORICAL NORTH... WITH LIKELY SE-S.

THE BOUNDARY LAYER WILL BE INCREASINGLY STABLE AS THE UPPER 40S AND
LOWER 50S DEW POINTS CONTINUE TO ADVECT IN FROM THE NE. THEREFORE...
THE 12Z GFS QPF CONVECTIVE LOOKING BULLS EYE OVER NORTHERN AND
EASTERN NC OVERNIGHT INTO FRIDAY APPEARS WAY OVERDONE. THE 12Z NAM
QPF IS MUCH LIGHTER 0.10 TO 0.25 OF AN INCH... AND APPEARS VERY
REASONABLE GIVEN THE AFOREMENTIONED PATTERN. THE MAXIMUM QPF MAY
VERY WELL BE IN THE NW... WHERE THE WAA PATTERN AND LIFT OF THE
DEEPEST MOISTURE IS ENHANCED BY THE INCREASINGLY UPSLOPE FLOW.
TOTALS SHOULD BE LESS ACROSS THE SOUTHERN PIEDMONT. LOWS TONIGHT
WILL DIP INTO THE 50S (NEAR 50 NE TO MID 50S SW).

RAIN CHANCES WILL LINGER INTO EARLY FRIDAY DUE TO THE AFOREMENTIONED
UPPER LEVEL ENERGY. WILL CONTINUE TO LEAVE OUT POP FRIDAY NIGHT AND
EARLY SATURDAY DUE TO THE BUILDING UPPER RIDGE AND LACK OF UPGLIDE
ABOVE THE LOW LEVEL COOL STABLE DOME. IT WILL REMAIN CLOUDY AND COOL
FRIDAY WITH SOME HIGHS EXPECTED TO REMAIN IN THE UPPER 50S NORTH.
MOST AREAS WILL SEE ONLY 60S. THERE MAY BE SOME BREAKS IN THE CLOUDS
SATURDAY... BUT POP SHOULD INCREASE AGAIN DURING THE DAY. THE
CURRENT UPPER LOW OVER TEXAS IS FORECAST TO MOVE NE TOWARD KY BY
EARLY SATURDAY... THE SHEAR OUT OVER VA/NC LATER SATURDAY AND
SATURDAY NIGHT. SINCE CENTRAL NC WILL STILL BE UNDER THE INFLUENCE
OF THE COOL STABLE DOME... WE WILL LEAVE OUT THUNDER CHANCE FOR NOW.
WE WILL INSERT CHANCE (30-50 POP FOR SATURDAY AFTERNOON THROUGH
SATURDAY NIGHT). LOWS SATURDAY GENERALLY 50-55... HIGHS SATURDAY
SHOULD REMAIN IN THE 60S NW-N RANGING TO THE MID 70S SE.

DEFINITIVE DRYING IS FORECAST TO ARRIVE FROM THE NORTH SUNDAY. THE
UPPER LEVEL SHEAR AXIS SHOULD GET PUSHED SOUTH QUICKLY AS A H5
TROUGH DEVELOPS IN THE WESTERN ATLANTIC. EXPECT CLEARING SKIES AND
WARMER TEMPS... EVEN THROUGH A 1030+ MB SURFACE HIGH SHOULD BEGIN TO
EXTEND DOWN INTO NC FROM EASTERN CANADA. HIGHS SHOULD REBOUND INTO
THE LOWER TO MID 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
STRONG MID/UPPER LEVEL RIDGING OVER THE MISSISSIPPI VALLEY AND
SUBSEQUENT SURFACE RIDGING ALONG THE EAST COAST WILL DOMINATE THE
EXTENDED PERIOD. HIGH TEMPERATURES WILL WARM FROM THE MID TO UPPER
70S ON MONDAY TO THE MID 80S ON WEDNESDAY... UNDER MOSTLY
SUNNY/CLEAR SKIES.  DIURNAL CUMULUS AND PERIODS OF MID/ HIGH CLOUDS
WILL BECOME MORE PREVALENT WEDNESDAY AND ESPECIALLY THURSDAY... AS
BOTH NEAR SURFACE AND ALOFT MOISTURE INCREASES AHEAD OF A MID LEVEL
TROUGH APPROACHING FROM THE CENTRAL UNITED STATES. HIGHS THURSDAY A
TOUCH COOLER AS HEIGHTS ALOFT DECREASE... HIGHS AROUND 80 DEGREES.
LOWS THROUGH THE PERIOD INCREASING A FEW DEGREES EACH MORNING FROM
AROUND 50 DEGREES MONDAY MORNING TO THE LOWER 60S BY THURSDAY
MORNING. -MWS
&&

.AVIATION /19Z-18Z/...
MOISTURE IS TRAPPED AND WILL CONTINUE TO POOL IN NORTHEAST FLOW
BENEATH A COLD AIR DAMMING WEDGE INVERSION THROUGH FRIDAY... WHICH
WILL RESULT IN MVFR TO IFR CEILINGS AND VISIBILITIES AT THE
TERMINALS THROUGHOUT THE TAF PERIOD. CEILINGS WILL BRIEFLY INCREASE
INTO MVFR RANGE THIS AFTERNOON... AS SLIGHTLY DRIER NEAR SURFACE AIR
ADVECTS INTO SOUTHWESTWARD FROM VIRGINIA AND NORTHEASTERN NORTH
CAROLINA. A COMBINATION OF LOW LEVEL WARM ADVECTION/ISENTROPIC LIFT
IN THE 290-300 K LAYER... AND A DECREASE IN SURFACE TEMPERATURES AND
RESULTANT DECREASE IN NEAR SURFACE DEWPOINT DEPRESSIONS... WILL
RESULT IN CEILINGS LOWERING INTO IFR RANGE AFTER SUNSET. THE CHANCE
OF LIGHT RAIN WILL INCREASE OVERNIGHT FROM WEST TO EAST AS SLOPED
ASCENT INTO THE LEFT EXIT REGION OF A 200 MILLIBAR NORTHWESTERLY
UPPER LEVEL JET STREAK... RESULTING IN THE AFOREMENTIONED ISENTROPIC
LIFT... INCREASES. THE LIGHT RAIN SHOULD TAPER OFF TOWARD SUNRISE...
WITH CEILINGS GRADUALLY LIFTING BACK INTO MVFR RANGE THEREAFTER. AS
AN ASIDE... SMOKE FROM THE FIRES IN SOUTHERN GEORGIA HAS CONVERGED
AND BECOME TRAPPED IN THE LOW LEVEL FRONTAL ZONE LOCATED OVER
CENTRAL SOUTH CAROLINA AND EXTREME SOUTHEASTERN NORTH CAROLINA. THIS
SMOKE LAYER WILL LIKELY CONTINUE TO REDUCE VISIBILITIES AT KFAY
THROUGH MOST OF THE TAF PERIOD... AS IT WILL REMAIN TRAPPED BENEATH
THE WEDGE INVERSION IN CONTINUED EASTERLY LOW LEVEL FLOW.  -MWS

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BADGETT
LONG TERM...MWS
AVIATION...MWS
Hazardous weather outlook, May 3, 3:30 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT THU MAY 3 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-041930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
330 PM EDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED
ACROSS THE NORTHWEST AND NORTHERN PIEDMONT THIS EVENING... THEN
ACROSS MUCH OF CENTRAL NORTH CAROLINA OVERNIGHT INTO EARLY FRIDAY.
RAINFALL AMOUNTS OF A QUARTER TO A HALF OF AN INCH ARE FORECAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF RAIN INTO MIDDAY FRIDAY... THEN A CLOUDY AND
COOL PERIOD IS EXPECTED INTO SATURDAY. THERE IS ANOTHER CHANCE OF
SHOWERS SATURDAY INTO SATURDAY NIGHT... BUT RAINFALL AMOUNTS ARE
FORECAST TO BE LESS THAN ONE QUARTER OF AN INCH.

DRY WEATHER WILL RETURN SUNDAY... WITH DRY WEATHER EXPECTED MUCH
OF NEXT WEEK... ALONG WITH WARMING TEMPERATURES AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PWB

In the hours before

Special weather statement, May 3, 4:22 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT THU MAY 3 2007

NCZ083-032130-
ANSON-
INCLUDING THE CITY OF...WADESBORO
422 PM EDT THU MAY 3 2007

...THUNDERSTORMS WITH FREQUENT LIGHTNING HEADED FOR SOUTHERN ANSON COUNTY...

AT 415 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHESTERFIELD COUNTY SOUTH CAROLINA. THE
STORM WAS ABOUT 15 MILES SOUTH OF WADESBORO IN ANSON COUNTY...AND
WITHIN 5 MILES OF THE NORTH CAROLINA BORDER. THE STORM WAS SLOWLY
DRIFTING NORTH AROUND 10 MPH.

THE THUNDERSTORM IS EXPECTED TO MOVE INTO SOUTHERN ANSON COUNTY...
JUST WEST OF MCFARLAN AND MORVEN...BY 430 PM. IN ADDITION TO
FREQUENT LIGHTNING...HEAVY RAIN UP TO AN INCH PER HOUR MAY
OCCUR. HAIL IS ALSO POSSIBLE. IF A THUNDERSTORM MOVES NEARBY OR
OVERHEAD...REMAIN INDOORS AND STAY AWAY FROM WINDOWS. IF OUTDOORS...
FIND SAFE SHELTER AND REMEMBER THAT TREES OFFER NO PROTECTION FROM
LIGHTNING.

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 5:01 PM EDTFlash Flood WarningRAHAnson3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.